Alert archive / Alabama / Small Craft Advisories in 2015

Small Craft Advisory 3, NWS Mobile, AL

January 7, 2015

NWS Mobile, AL issued this small craft advisory at Jan 7, 2015, 3:20 AM CST. It took effect at Jan 8, 2015, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 3:20 AM CST (09:20 UTC)
In effect from
Jan 8, 2015, 6:00 AM CST
Expired
Jan 8, 2015, 12:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WHUS74 KMOB 070920 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
320 AM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST
THURSDAY...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD THIS AFTERNOON AND
TONIGHT IN RESPONSE TO A STRONG ARCTIC COLD FRONT MOVING SOUTH OVER
THE NORTHERN AND CENTRAL GULF THIS AFTERNOON AND TONIGHT. FREQUENT
WIND GUSTS FROM 30 TO 40 KNOTS WILL BE LIKELY IN THE WAKE OF THE
FRONT THIS EVENING AND OVERNIGHT. WINDS AND SEAS WILL BEGIN TO GRADUALLY
DIMINISH LATE THURSDAY MORNING THROUGH THURSDAY NIGHT. SEAS UP TO 10
TO 12 FEET WELL OFFSHORE CAN BE EXPECTED LATER THIS EVENING AND
OVERNIGHT.

GMZ630>635-650-655-670-675-072200-
/O.CON.KMOB.SC.Y.0002.150107T1800Z-150108T0000Z/
/O.UPG.KMOB.GL.A.0001.150108T0000Z-150108T1500Z/
/O.NEW.KMOB.GL.W.0001.150108T0000Z-150108T1500Z/
/O.NEW.KMOB.SC.Y.0003.150108T1500Z-150108T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
320 AM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO NOON CST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. 

* WINDS: INCREASING TO 20 TO 30 KNOTS WITH HIGHER GUSTS THIS
  AFTERNOON...THEN 25 TO 35 KNOTS WITH FREQUENT GUSTS TO NEAR 40
  KNOTS TONIGHT AND EARLY THURSDAY MORNING.

* SEAS: BUILDING TO 6 TO 8 FEET OUT TO 20 NM...AND 10 TO 12 FEET FROM
  20 TO 60 NM OUT. BAY AND INLAND WATERS BECOMING VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
575 
WHUS74 KMOB 072134
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
CST THIS EVENING... 
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST THURSDAY...

.NORTHERLY WINDS AND SEAS WILL STEADILY BUILD THIS EVENING AND OVERNIGHT
IN RESPONSE TO A STRONG ARCTIC COLD FRONT MOVING SOUTH OVER THE
NORTHERN AND CENTRAL GULF. FREQUENT WIND GUSTS FROM 30 TO 40 KNOTS
WILL BE LIKELY IN THE WAKE OF THE FRONT THIS EVENING AND OVERNIGHT.
WINDS AND SEAS WILL BEGIN TO GRADUALLY DIMINISH LATE THURSDAY MORNING
THROUGH THURSDAY NIGHT. SEAS UP TO 10 TO 12 FEET WELL OFFSHORE CAN BE
EXPECTED LATER THIS EVENING AND OVERNIGHT.

GMZ630>635-650-655-670-675-080545-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-150108T0000Z/
/O.CON.KMOB.GL.W.0001.150108T0000Z-150108T1500Z/
/O.CON.KMOB.SC.Y.0003.150108T1500Z-150108T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
334 PM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST
THURSDAY. 

* WINDS: INCREASING TO 20 TO 30 KNOTS WITH HIGHER GUSTS THIS 
  AFTERNOON...THEN 25 TO 35 KNOTS WITH FREQUENT GUSTS TO NEAR 40 
  KNOTS TONIGHT AND EARLY THURSDAY MORNING. 

* SEAS: BUILDING TO 6 TO 8 FEET OUT TO 20 NM...AND 10 TO 12 FEET 
  FROM 20 TO 60 NM OUT. BAY AND INLAND WATERS BECOMING VERY 
  ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
770 
WHUS74 KMOB 080529
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1129 PM CST WED JAN 7 2015

...GALE WARNING IN EFFECT UNTIL 9 AM CST THURSDAY... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST THURSDAY...

A COLD SURGE OF ARCTIC AIR WILL BRING STRONG NORTH WINDS TO 25
KNOTS...FREQUENT GUSTS FROM 30 TO 40 KNOTS...AND 10 TO 12 FOOT SEAS
BEHIND IT OVERNIGHT. WINDS AND SEAS WILL DIMINISH LATE THURSDAY
MORNING THROUGH THURSDAY NIGHT. SEAS SUBSIDING TO 6 TO 9 FEET
THURSDAY MORNING AND 4 TO 6 FEET IN THE AFTERNOON.

GMZ630>635-650-655-670-675-081330-
/O.CON.KMOB.GL.W.0001.000000T0000Z-150108T1500Z/
/O.CON.KMOB.SC.Y.0003.150108T1500Z-150108T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1129 PM CST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO NOON CST THURSDAY. 

* WINDS: INCREASING TO 25 TO 35 KNOTS WITH FREQUENT GUSTS TO NEAR 40
  KNOTS TONIGHT AND EARLY THURSDAY MORNING.

* SEAS: BUILDING TO 6 TO 8 FEET OUT TO 20 NM...AND 10 TO 12 FEET 
  FROM 20 TO 60 NM OUT. BAY AND INLAND WATERS BECOMING VERY 
  ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
993 
WHUS74 KMOB 080947
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST THU JAN 8 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

NORTHERLY WINDS AND SEAS WILL STEADILY DIMINISH AFTER SUNRISE THIS
MORNING BECOMING EAST TO SOUTHEAST AT 10 KNOTS OR LESS BY LATE
AFTERNOON. AS A RESULT THE GALE WARNING WILL BE CANCELED FOR THE
ENTIRE MARINE AREA BY 6 AM CST THIS MORNING FOLLOWED BY A SMALL CRAFT
ADVISORY THROUGH MIDDAY.

GMZ630>635-650-655-670-675-081800-
/O.EXT.KMOB.GL.W.0001.000000T0000Z-150108T1200Z/
/O.EXT.KMOB.SC.Y.0003.150108T1200Z-150108T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
347 AM CST THU JAN 8 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST
TODAY. 

* WINDS: 20 TO 30 KNOTS WITH FREQUENT GUSTS TO ABOVE GALE FORCE
  BEFORE SUNRISE THEN DIMINISHING TO 20 KNOTS OR LESS THROUGH LATE
  MORNING.

* SEAS: 6 TO 8 FEET OUT TO 20 NM AND 10 TO 12 FEET FROM 20 TO 60 NM
  OUT EARLY THIS MORNING SUBSIDING TO LESS THEN 7 FEET FOR ALL AREAS
  BY EARLY AFTERNOON. BAY AND INLAND WATERS VERY ROUGH EARLY THIS
  MORNING BECOMING A LIGHT CHOP BY LATE MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
081 
WHUS74 KMOB 081209
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
609 AM CST THU JAN 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

NORTHERLY WINDS AND SEAS WILL STEADILY DIMINISH AFTER SUNRISE
THIS MORNING BECOMING EAST TO SOUTHEAST AT 10 KNOTS OR LESS BY
LATE AFTERNOON. AS A RESULT THE GALE WARNING HAS BEEN CANCELED FOR
THE ENTIRE MARINE AREA. A SMALL CRAFT ADVISORY CONTINUES FOR ALL
AREAS THROUGH MIDDAY.

GMZ630>635-650-655-670-675-081800-
/O.EXP.KMOB.GL.W.0001.000000T0000Z-150108T1200Z/
/O.CON.KMOB.SC.Y.0003.000000T0000Z-150108T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
609 AM CST THU JAN 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: 20 TO 30 KNOTS EARLY DIMINISHING TO 20 KNOTS OR LESS
  THROUGH LATE MORNING.

* SEAS: 6 TO 8 FEET OUT TO 20 NM AND 10 TO 12 FEET FROM 20 TO 60 
  NM OUT EARLY THIS MORNING SUBSIDING TO LESS THEN 7 FEET FOR 
  ALL AREAS BY EARLY AFTERNOON. BAY AND INLAND WATERS VERY ROUGH 
  EARLY THIS MORNING BECOMING A LIGHT CHOP BY LATE MORNING AND 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:36 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 6, 11:36 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1136 PM CST TUE JAN 6 2015

.AVIATION
UPDATE FOR 07.06Z...FORECAST REMAINS VFR THROUGH THE PERIOD. A STRONG
HIGH PUSHING IN OUT THE PLAINS WILL BRING A SURGE WHICH WILL
STRENGTHEN THE WIND TO NORTH 10 TO 12 KNOTS FROM THE NORTH AROUND 15Z
TO 16Z WEDNESDAY...BECOMING NORTH 10 TO 15 KNOTS WITH GUSTS TO 20
KNOTS POSSIBLE BY AFTERNOON THEREAFTER INTO LATE WEDNESDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 533 PM CST TUE JAN 6 2015/

AVIATION
UPDATE FOR 07.00Z... VFR THROUGH THE FORECAST. A STRONG NORTH WIND
WILL BEGIN MID TO LATE MORNING WEDNESDAY...WITH GUSTS TO 20 KNOTS
LIKELY THEREAFTER INTO WEDNESDAY NIGHT.

PREV DISCUSSION... /ISSUED 226 PM CST TUE JAN 6 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...FOR TONIGHT AND
WEDNESDAY...GUIDANCE STILL ADVERTISING A STRONG SHORTWAVE DIVING
SOUTH OVER THE EASTERN HALF OF THE CONUS...PUSHING AN ARCTIC AIRMASS
SOUTH ACROSS THE FA. GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE
LEADING EDGE OF THE COLDEST AIR REACHING THE COAST BY WEDNESDAY
EVENING. SEE NO REASON TO DISAGREE. FOR THE FORECAST...THIS MEANS
ANOTHER NIGHT OF TEMPS A FEW DEGREES BELOW SEASONAL TONIGHT.
WEDNESDAY...NORTHERN REGIONS OF THE ARE GOING TO SEE AN EARLY
HIGH...LIKE LATE MORNING...THEN SEE TEMPS DROP THROUGH THE AFTERNOON
INTO WEDNESDAY NIGHT. NEAR COASTAL AREAS WILL SEE THE HIGH FOR THE
DAY OCCURRING MID AFTERNOON AS EXPECTED. ALL WILL SEE HIGH TEMPS FOR
THE DAY BELOW SEASONAL. 10 DEGREES BELOW SEASONAL NORTHERN REGIONS OF
THE FA AND AROUND 5 DEGREES BELOW CLOSER TO THE COAST. WIND DURING
THE AFTERNOON WILL PICK UP AND BECOME QUITE BREEZY. /16

FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...A DEEP LONGWAVE TROF OVER
THE EASTERN STATES WEAKENS FRIDAY INTO FRIDAY NIGHT AS A POWERFUL
UPPER JET ROTATES THROUGH THE UPPER TROF.  A DOME OF ARCTIC HIGH
PRESSURE BUILDS FROM THE PLAINS INTO THE SOUTHEAST STATES AND BRINGS
THE POTENTIAL FOR A HARD FREEZE TO THE FORECAST AREA WEDNESDAY NIGHT
AND RECORD OR NEAR RECORD LOWS AT MOBILE AND PENSACOLA.  LOWS
WEDNESDAY NIGHT WILL RANGE FROM THE UPPER TEENS FOR MUCH OF THE AREA
TO THE LOWER 20S AT THE COAST.  HERE IS A COMPARISON OF FORECAST AND
RECORD LOWS AT MOBILE AND PENSACOLA FOR WEDNESDAY NIGHT. BY THE
WAY...THE CLIMATE RECORD FOR MOBILE IS AMONG THE OLDEST IN THE
NATION AND DATES WAYYY BACK TO 1842. THE CLIMATE RECORD FOR PENSACOLA
DATES TO 1879...NOT TOO SHABBY.

           FORECAST   RECORD
MOBILE       18         18 1886
PENSACOLA    22         21 1970

A HARD FREEZE WATCH IS CURRENTLY IN EFFECT FOR THE AREA LATE
WEDNESDAY NIGHT INTO EARLY FRIDAY MORNING.  AS WEDNESDAY NIGHT IS
THE THIRD FORECAST PERIOD WITH THIS ISSUANCE...WILL DEFER TO THE
NEXT SHIFT FOR CONSIDERATION OF UPGRADING THE WATCH TO A HARD FREEZE
WARNING.  A WIND CHILL ADVISORY MAY BECOME NECESSARY AS WELL FOR
EARLY THURSDAY MORNING WHEN WIND CHILL VALUES IN THE SINGLE DIGITS
DROP BELOW THE ADVISORY CRITERIA OF 10.  THESE CONDITIONS ARE JUST
OUTSIDE THE WINDOW FOR ISSUANCE OF AN ADVISORY AND WILL DEFER THIS
TO THE NEXT SHIFT.

HIGHS ON THURSDAY WILL BE ABOUT 20 DEGREES BELOW NORMAL AND RANGE
FROM THE UPPER 30S INLAND TO LOWER 40S CLOSER TO THE COAST.  ANOTHER
COLD NIGHT FOLLOWS FOR THURSDAY NIGHT BUT INCREASING UPPER LEVEL
CLOUDS WILL RESULT IN OVERNIGHT LOWS IN THE LOW 20S INLAND TO
MID/UPPER 20S CLOSER TO THE COAST.  A REINFORCING DOME OF COLD HIGH
PRESSURE BUILDS INTO THE AREA ON FRIDAY KEEPING TEMPERATURES WELL
BELOW NORMAL THROUGH FRIDAY NIGHT.  HIGHS ON FRIDAY WILL RANGE FROM
THE MID 40S INLAND TO NEAR 50 CLOSER TO THE COAST.  LOWS FRIDAY
NIGHT WILL RANGE FROM THE MID 20S INLAND TO LOW 30S CLOSER TO THE
COAST.  DRY CONDITIONS CONTINUE THROUGH THE PERIOD. /29

LONG TERM (SATURDAY THROUGH TUESDAY)...A SHORTWAVE TROF OVER THE
EXTREME SOUTHWEST STATES AND MEXICO SHEARS OUT ACROSS THE SOUTH
CENTRAL AND SOUTHEAST STATES THROUGH MONDAY.  A SERIES OF
LESSER SHORTWAVES MOVE ACROSS THE REGION THROUGH MONDAY IN A
WESTERLY TO SOUTHWEST FLOW ALOFT WITH A SOMEWHAT STRONGER SERIES OF
STRONGER SHORTWAVES MOVING INTO THE REGION ON TUESDAY.  A SURFACE
LOW OR INVERTED TROF WILL HAVE DEVELOPED OVER THE WESTERN GULF
FRIDAY NIGHT AND MAY EVOLVE INTO A SURFACE LOW WHICH ADVANCES
EASTWARD ACROSS THE GULF COAST STATES THROUGH TUESDAY.  DRY
CONDITIONS CONTINUE FOR SATURDAY THEN A CHANCE FOR RAIN DEVELOPS BY
SUNDAY AND CONTINUES THROUGH MONDAY...WITH A SLIGHT CHANCE FOLLOWING
THROUGH TUESDAY.  TEMPERATURES TREND GRADUALLY WARMER TO NEAR
SEASONABLE DAYTIME HIGHS ON MONDAY IN THE UPPER 50S WELL INLAND TO
LOW 60S CLOSER TO THE COAST...THEN SOMEWHAT COOLER TEMPERATURES
FOLLOW FOR TUESDAY. /29

FIRE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY DUE TO
SUFFICIENT DURATION BELOW 24 PERCENT FOR SOUTHWEST AND SOUTH CENTRAL
ALABAMA. OTHER CRITERIA WILL NOT BE MET FOR THE NORTHWEST FLORIDA
PANHANDLE AND SOUTHEAST MISSISSIPPI AT THIS TIME. /29

AVIATION...
18Z ISSUANCE...VFR CONDITIONS EXPECTED THROUGH THE FORECAST. A
STRONG SURGE OF NORTHERLY AIR WILL BEGIN TO MAKE ITS APPEARANCE MID
TO LATE MORNING WEDNESDAY...WITH VERY GUSTY CONDITIONS LIKELY
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. /16

MARINE...NORTHERLY FLOW WILL GET A SERIOUS REINFORCEMENT LATER
WEDNESDAY THROUGH WEDNESDAY NIGHT AS AN ARCTIC FRONT GETS PUSHED
ACROSS AREA COASTAL WATERS. WIND SPEED IN THE 30 TO 35 KNOT RANGE
WITH GUSTS WELL ABOVE EXPECTED WEDNESDAY NIGHT INTO THURSDAY...WITH
SMALL CRAFT LEVEL SPEEDS ARRIVING WEDNESDAY AFTERNOON. WINDS WILL
SETTLE THURSDAY INTO THURSDAY NIGHT AS A SURFACE RIDGE GETS SHOVED
SOUTH ACROSS THE SOUTHEASTERN CONUS TO NEAR THE NORTHERN GULF COAST.
A SECOND FRONT WILL GET PUSHED ACROSS AREA COASTAL WATERS LATER
FRIDAY THROUGH FRIDAY NIGHT...WASHING OUT THE SURFACE RIDGE AND
BRINGING MODERATE OFFSHORE FLOW BACK TO AREA COASTAL WATERS FOR THE
COMING WEEKEND. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      34  51  18  42  25 /  00  05  00  00  05
PENSACOLA   36  53  22  43  29 /  00  05  00  00  05
DESTIN      40  55  25  43  32 /  00  05  00  00  05
EVERGREEN   30  49  17  38  23 /  00  00  00  00  05
WAYNESBORO  29  47  17  37  23 /  00  00  00  00  00
CAMDEN      29  46  16  36  22 /  00  00  00  00  00
CRESTVIEW   33  52  19  43  21 /  00  05  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

     FIRE WEATHER WATCH FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...HARD FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...HARD FREEZE WATCH FROM MIDNIGHT THURSDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
     WAYNE...

GM...GALE WATCH FROM 6 PM WEDNESDAY TO 9 AM THURSDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
     DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Jan 6, 5:44 AM CST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
544 AM CST TUE JAN 6 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
544 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ARCTIC AIRMASS WILL MOVE INTO THE AREA BY WEDNESDAY AND CONTINUE
OVER THE REGION THROUGH FRIDAY MORNING. AS A RESULT A HARD FREEZE
WATCH IS NOW IN EFFECT FOR WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...WITH THE EXCEPTION OF THE IMMEDIATE COAST. LOWS ARE
FORECAST TO DROP INTO THE 15 TO 20 DEGREE RANGE GENERALLY NORTH OF
THE I-10 CORRIDOR...WITH LOWS OF 20 TO 25 DEGREES FURTHER SOUTH
TOWARD THE COAST. IN ADDITION...WIND CHILL READINGS AS LOW AS 5 TO 10
DEGREES ARE LIKELY EARLY THURSDAY MORNING ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-071200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
544 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VERY STRONG OFFSHORE FLOW AND QUICKLY BUILDING SEAS CAN BE EXPECTED
ACROSS THE MARINE AREA LATE WEDNESDAY AND WEDNESDAY NIGHT CONTINUING
THROUGH MID MORNING THURSDAY. SUSTAINED WINDS OF 25 TO 30 KNOTS ARE
LIKELY WITH FREQUENT GUSTS ABOVE GALE FORCE POSSIBLE. A GALE WATCH
IS NOW IN EFFECT FOR THE OPEN GULF WATERS OUT TO 60 NM INCLUDING
MOBILE BAY AND THE MISSISSIPPI SOUND BEGINNING WEDNESDAY EVENING
CONTINUING THROUGH MID MORNING THURSDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:20 AM CSTGale WarningMOB27 hr
Jan 7, 3:49 AM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more30 hr
Jan 7, 3:49 AM CSTWind Chill AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more30 hr
Jan 7, 3:49 AM CSTWind AdvisoryMOB20 hr
Jan 7, 2:39 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr

Nearby

Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.